IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Optimal non-linear income taxation for reduction of envy

  • Nishimura, Yukihiro
Registered author(s):

    No abstract is available for this item.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.sciencedirect.com/science/article/B6V76-475YG49-K/2/fc80f05576c8f20516386c6f10690fd1
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal Journal of Public Economics.

    Volume (Year): 87 (2003)
    Issue (Month): 2 (February)
    Pages: 363-386

    as
    in new window

    Handle: RePEc:eee:pubeco:v:87:y:2003:i:2:p:363-386
    Contact details of provider: Web page: http://www.elsevier.com/locate/inca/505578

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Diamantaras, Dimitrios & Thomson, William, 1990. "A refinement and extension of the no-envy concept," Economics Letters, Elsevier, vol. 33(3), pages 217-222, July.
    2. Boadway, Robin & Cuff, Katherine & Marchand, Maurice, 2000. " Optimal Income Taxation with Quasi-linear Preferences Revisited," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 2(4), pages 435-60.
    3. Varian, Hal R., 1974. "Equity, envy, and efficiency," Journal of Economic Theory, Elsevier, vol. 9(1), pages 63-91, September.
    4. Sadka, Efraim, 1976. "On Income Distribution, Incentive Effects and Optimal Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 43(2), pages 261-67, June.
    5. Tadenuma, Koichi, 2002. "Efficiency First or Equity First? Two Principles and Rationality of Social Choice," Journal of Economic Theory, Elsevier, vol. 104(2), pages 462-472, June.
    6. Stiglitz, Joseph E., 1982. "Self-selection and Pareto efficient taxation," Journal of Public Economics, Elsevier, vol. 17(2), pages 213-240, March.
    7. Phelps, Edmund S, 1973. "Taxation of Wage Income for Economic Justice," The Quarterly Journal of Economics, MIT Press, vol. 87(3), pages 331-54, August.
    8. P. A. Diamond, 1975. "A Many-Person Ramsey Tax Rule," Working papers 146, Massachusetts Institute of Technology (MIT), Department of Economics.
    9. H. R. Varian, 1975. "Two Problems in the Theory of Fairness," Working papers 163, Massachusetts Institute of Technology (MIT), Department of Economics.
    10. Arnsperger, Christian, 1994. " Envy-Freeness and Distributive Justice," Journal of Economic Surveys, Wiley Blackwell, vol. 8(2), pages 155-86, June.
    11. Feldman, Allan M & Kirman, Alan, 1974. "Fairness and Envy," American Economic Review, American Economic Association, vol. 64(6), pages 995-1005, December.
    12. Bos, Dieter & Tillmann, Georg, 1985. "An 'Envy Tax': Theoretical Principles and Applications to the German Surcharge on the Rich," Public Finance = Finances publiques, , vol. 40(1), pages 35-63.
    13. Hemming, R. & Keen, M. J., 1983. "Single-crossing conditions in comparisons of tax progressivity," Journal of Public Economics, Elsevier, vol. 20(3), pages 373-380, April.
    14. Nava, Mario & Schroyen, Fred & Marchand, Maurice, 1996. "Optimal fiscal and public expenditure policy in a two-class economy," Journal of Public Economics, Elsevier, vol. 61(1), pages 119-137, July.
    15. Naito, Hisahiro, 1999. "Re-examination of uniform commodity taxes under a non-linear income tax system and its implication for production efficiency," Journal of Public Economics, Elsevier, vol. 71(2), pages 165-188, February.
    16. Weymark, John A., 1986. "A reduced-form optimal nonlinear income tax problem," Journal of Public Economics, Elsevier, vol. 30(2), pages 199-217, July.
    17. Deaton, Angus, 1979. "Optimally uniform commodity taxes," Economics Letters, Elsevier, vol. 2(4), pages 357-361.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:pubeco:v:87:y:2003:i:2:p:363-386. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.